Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
1455892 tn?1285353218

blood pressure

Good Morning i have pcos hashis and in meno i have been trying for 3 years now to
take thyroid meds i have tried them all i am on 1/2 synthroid now and still having terrible
side effects erratic blood pressure feel very dizzy feeling like i am going to pass out internal
tremors chest pain breathing problems fast heart rate followed by normal stiff neck sometimes
shooting pains in head (sometimes) etc etc my last readings
TSH 17 Free T4 2.85 Free T3 0.90 I have been to several different endos who dont have a clue
as to what is going on although they did do tests for adrenal tumor which was normal. Has
anyone else had anything like this? What could be going on i feel like any minute im going to
have stroke/heart attack
8 Responses
Avatar universal
got a question, are you taking hormones for menopause? if so, I've read your not suppose to take soy with thyroid meds, messes with them. And if you do, your suuppose to take them like 4 hours after. Also foods you eat and vitamins you take and when you take them really have an effect on how you feel. I know when I was on Levoxyl I didn't put enought time between the bran muffins I eat (due to constipation)  so it lessened the amount of thyroid medication my body absorbed. Also I eat alot of brocolli and cauliflower and that messed with it too. So watch what you eat and when you eat , and when you take your thyroid meds. I changed from levoxly to Armour because I too was having tremmors in my stomach really weird feeling, plus my feet were roasting and sweating or one foot and leg would be real cold and the other normal and and then I was haveing jerking leg, at night my leg would just twitch big time,  . And the  list goes on.I then requested to change to Armour, which comes from pig thyroid, I seem to be doing well, knock on wood, I still retain water, but at least my bowels are more normal, I'll have a level test soon, I 'm only on 30mg so I might need more. Later in time I might change to Thyroid by Erfa from Canada, I've read they have way less fillers and no color added, which is also from pig thyroid. Well good luck debbie
Avatar universal
Have you had your adrenal function tested?  Adrenal fatigue often manifests as inability to tolerate thyroid meds.  If your adrenals are off, they have to be addressed first.

Also, adequate iron and ferritin levels are essential for metabolizing thyroid meds.  Many hypo patients find the vitamin D levels also have to be close to top of range.

How much Synthroid are you taking now?  The number of mcg ought to be on your script bottle label.

1455892 tn?1285353218
hi goolera i am taking 16mcg synthroid i just feel terrible on them i had my iron panel done which is fine blood tests for adrenals fine saliva test for adrenals slightly low.i know its endocrine problem and your right adrenals play a part in this nightmare doctor gave me a beta blocker it does slow my fast heart rate down for a while but its just a cover up as to whats going on because still got all my symptoms i had a ct scan for a pheo they didnt find any mass next week a mri for the pituitary.I also tried bio identical hormone that also made things worse my body would not absorb the estrogen because i have pcos also has a part always had hormone issues but now it feels like i going to have heart attack/stroke
Avatar universal
Sorry, I should have asked you earlier, what are the ranges on your FT3 and FT4?  Ranges vary lab to lab, so you have to post them with results.  
Avatar universal
That's a pretty low starter dose of only 16 mcg. It is most probable that you need a larger dose.

We really need the blood lab results with the reference ranges.  I'm suspecting that you may have a conversion problem and if so, you may need to add some T3 medication.

please post your full lab results with reference ranges.
Avatar universal
Hi
I don't have the wisdom as the others on here but I want to share my experience. When I first started taking thyroid meds, they made me feel horrible. I had terrible symptoms even without the meds. However, when I starting taking the meds it was as if it got worse.  I didn't want to take them anymore. I knew I needed them but what happens sometimes is it gets worse before it gets better. That low of a dose will make you feel more ill or as they put it more hypo. You have to take the needed help through this process which I didn't want to do either. I had to take beta blockers, xanax, plenty of vitamins. I'm getting a little better. I'm still trying to find the right doses and the right meds. This thyroid thing is tough. The docs don't seem to get it at all. It can be really lonely if you are having heart palps, and breathing issues. I said sometimes cancer seems easier because people really sympathize with them.  I want to encourage you.  I never thought I could reach 112 mcg. I'm here though. If you really need meds, the heart palps will stop. Hang in there and remember this to will pass. When I don't know, but it will pass.
Avatar universal
It is not uncommon when starting thyroid meds to initially feel worse before it starts to make you feel better.

however some also have reactions to the binders and fillers and dyes in some of the synthetic pills.  In which case switching to Tirosint which is a gel cap with no fillers etc or switching to Natural dessected thryoid medicine is needed.

The trick is knowing if you are having an adverse reaction to the fillers or if it just a case of having your body adjust to having thyroid again in the blood stream.  As it is likely the adrenals kicked in over time to make up for the lack of thyroid. But now that you've artificially added thyroid in by the medication, the body is trying to figure out how to adjust to that. And during this phase you may feel worse until things settle out.  This is worse for some people than others.

Still others are very sensitive to medication dosages. Many times these people also or already know this based upon experience with other medications.  Doses that have no effect on most people can cause huge swings in these folks who are super sensitive.  Everyone is different.
1230197 tn?1365011394
I can relate. I'm 57 and have PCOS, been through meno and just started on thyroid meds. I have had those same symptoms for at least 5 years. Not one Dr could come up with any answers and I've been to the ER several times. I just started on Amour 30mg and I'm hoping for an improvement soon. Hang in there. Have you had your hormones (estrogen/progesterone/testosterone) checked? Get a saliva test through ZRT Labs online.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.